Alert archive / Colorado / High Wind Watches in 2014

High Wind Watch 6, NWS Denver/Boulder, CO

February 20, 20145 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Feb 20, 2014, 6:23 AM MST for 5 counties in Colorado. It took effect at Feb 20, 2014, 6:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 20, 2014, 6:23 AM MST (13:23 UTC)
In effect from
Feb 20, 2014, 6:00 PM MST
Expired
Feb 20, 2014, 10:59 AM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Broomfield County, CO, Jefferson County, CO, Larimer County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 64 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 1.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2069 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WWUS75 KBOU 201323
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
623 AM MST THU FEB 20 2014

...HIGHS WINDS EXPECTED IN THE MOUNTAINS AND FOOTHILLS TONIGHT
INTO FRIDAY MORNING...

.WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 80 MPH WILL
DEVELOP THIS EVENING IN THE MOUNTAINS AND FOOTHILLS AND CONTINUE
INTO FRIDAY MORNING. THE STRONGER WINDS MAY ALSO AFFECT AREAS
FROM WEST OF FORT COLLINS TO BOULDER AND GOLDEN AS WELL LATE THIS
EVENING INTO FRIDAY MORNING.

COZ033>036-202130-
/O.NEW.KBOU.HW.W.0013.140221T0100Z-140221T1600Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
623 AM MST THU FEB 20 2014

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MST
FRIDAY. 

* TIMING...STRONG WINDS WILL DEVELOP THIS EVENING AND CONTINUE
  INTO FRIDAY MORNING.

* WINDS...WEST TO NORTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 80
  MPH.

* IMPACTS...STRONG CROSS WINDS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER
  DELAYING TRAVEL UNTIL WINDS BEGIN TO SUBSIDE BY MIDDAY FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE
WINDS SUBSIDE.

&&

$$

COZ038-039-202130-
/O.NEW.KBOU.HW.A.0006.140221T0100Z-140221T1600Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT
623 AM MST THU FEB 20 2014

...HIGH WIND WATCH IN EFFECT FROM 6 PM MST THIS EVENING THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM 6 PM MST THIS EVENING THROUGH
FRIDAY MORNING. 

* TIMING...WEST TO NORTHWEST WINDS WILL INCREASE THIS EVENING AND
  CONTINUE INTO FRIDAY MORNING.

* WINDS...WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...STRONG CROSS WINDS MAY CREATE HAZARDOUS DRIVING
  CONDITIONS. DRIVERS OF HIGH PROFILE VEHICLES MAY WANT TO DELAY
  TRAVEL TONIGHT INTO FRIDAY MORNING UNTIL WINDS BEGIN TO SUBSIDE
  BY MIDDAY FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
1 follow-up statement
923 
WWUS75 KBOU 201759
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1059 AM MST THU FEB 20 2014

...HIGHS WINDS EXPECTED IN THE MOUNTAINS AND FOOTHILLS TONIGHT
INTO FRIDAY MORNING...

.WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 80 MPH
WILL OCCUR IN THE MOUNTAINS ABOVE TIMBERLINE THIS AFTERNOON...THEN 
DEVELOP IN THE FOOTHILLS AND ADJACENT AREAS THIS EVENING AND
CONTINUE INTO FRIDAY MORNING. THE STRONGER WINDS WILL AFFECT AREAS
FROM WEST OF FORT COLLINS TO BOULDER AND GOLDEN.

COZ038-039-210200-
/O.UPG.KBOU.HW.A.0006.140221T0100Z-140221T1600Z/
/O.EXB.KBOU.HW.W.0013.140221T0400Z-140221T1600Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT
1059 AM MST THU FEB 20 2014

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WEST TO NORTHWEST WINDS WILL INCREASE THIS EVENING 
  AND CONTINUE INTO FRIDAY MORNING. 

* WINDS...WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS FROM 65 TO 75
  MPH.

* IMPACTS...STRONG CROSS WINDS MAY CREATE HAZARDOUS DRIVING 
  CONDITIONS. DRIVERS OF HIGH PROFILE VEHICLES MAY WANT TO DELAY 
  TRAVEL TONIGHT INTO FRIDAY MORNING UNTIL WINDS BEGIN TO 
  SUBSIDE BY MIDDAY FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE
WINDS SUBSIDE.

&&

$$

COZ033-034-210200-
/O.EXT.KBOU.HW.W.0013.140220T1800Z-140221T1600Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
1059 AM MST THU FEB 20 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM MST FRIDAY...

* TIMING...STRONG WINDS WILL DEVELOP THIS EVENING AND CONTINUE 
  INTO FRIDAY MORNING. 

* WINDS...WEST TO NORTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 80
  MPH. THE STRONG WINDS WILL ALSO PRODUCE AREAS OF BLOWING SNOW
  ABOVE TIMBERLINE.

* IMPACTS...STRONG CROSS WINDS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS. AREAS OF BLOWING SNOW ABOVE TIMBERLINE WILL REDUCE
  VISIBILITIES TO LESS THAN 100 FEET AT TIMES.  DRIVERS OF HIGH
  PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL WINDS
  BEGIN TO SUBSIDE BY MIDDAY FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE
WINDS SUBSIDE.

&&

$$

COZ035-036-210200-
/O.CON.KBOU.HW.W.0013.140221T0100Z-140221T1600Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
1059 AM MST THU FEB 20 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
9 AM MST FRIDAY...

* TIMING...STRONG WINDS WILL DEVELOP THIS EVENING AND CONTINUE 
  INTO FRIDAY MORNING. 

* WINDS...WEST TO NORTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 80 
  MPH. 

* IMPACTS...STRONG CROSS WINDS WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER 
  DELAYING TRAVEL UNTIL WINDS BEGIN TO SUBSIDE BY MIDDAY FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE
WINDS SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Feb 20, 3:27 AM MST, 2 hours 56 minutes earlier.

Area forecast discussion, Feb 20, 3:27 AM MST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
327 AM MST THU FEB 20 2014

.SHORT TERM...THE UPPER LEVEL TROUGH WAS MOVING EAST OF THE AREA
EARLY THIS MORNING AS PCPN HAS END OVER THE PLAINS. DRIER AIR HAS
SPREAD ACROSS THE MTNS WITH ONLY SCT AREAS OF LIGHT SNOW. NW FLOW
ALOFT WILL CONTINUE THIS AFTN AND TONIGHT WITH GUSTY WINDS IN THE
MTNS AND FOOTHILLS. CROSS-SECTION DO NOT SHOW MUCH MOISTURE IN THE
MTNS UNTIL AFTER MIDNIGHT SO ANY ADDITIONAL ACCUMULATIONS TODAY
THRU THIS EVENING WILL ONLY BE A FEW INCHES. THUS WILL CANCEL THE
ADVISORY FOR THIS MORNING.

OVER NERN CO IT WILL BE DRY AND WINDY THIS AFTN.  BNDRY LYR WINDS
WILL BE AROUND 40 KTS SO WILL SEE SOME GUSTS UP TO 50 MPH AT TIMES
ESPECIALLY NR THE WY-NE BORDER.  AS FOR HIGHS THERE IS DECENT CAA
TODAY SO WILL KEEP HIGHS MAINLY IN THE MID 30S TO LOWER 40S
ACROSS NERN CO.

FOR TONIGHT THE THREAT OF STRONG WINDS WILL INCREASE IN THE MTNS AND
FOOTHILLS AS A MTN WAVE DVLPS AND CROSS-MTN FLOW INCREASES TO 60-65
KTS. THERE IS SOME POTENTIAL THAT SOME OF THESE STRONGER WINDS MAY
MOVE DOWN TO THE BASE OF THE FOOTHILLS FM LYONS TO BOULDER AND
GOLDEN AS WELL.  OVERALL IT LOOKS LIKE THE PERIOD FROM 03Z TO 09Z
WILL BE THE WINDOW FOR THE STRONGEST WINDS BASED ON CURRENT DATA.
HOWEVER THE WINDS MAY BE SPORADIC LIKE THE PAST FEW EVENTS.

WILL ISSUE A HIGH WIND WARNING FOR THE MTNS AND FOOTHILLS FOR
TONIGHT INTO FRIDAY MORNING BUT JUST ISSUE A WATCH FOR THE BASE
OF THE FOOTHILLS (ZNS 38 AND 39).

.LONG TERM...STRONG NEAR WESTERLY JET LEVEL FLOW IS PROGGED OVER THE
FORECAST AREA FRIDAY THROUGH SATURDAY.  IT DECREASES SOMEWHAT
SATURDAY NIGHT.  THE QG VERTICAL VELOCITY FIELDS HAVE WEAK DOWNWARD
MOTION ON FRIDAY...THEN WEAK UPWARD FRIDAY NIGHT INTO SATURDAY
NIGHT. THE BOUNDARY LAYER FLOW LOOKS TO BE DOWNSLOPING FRIDAY...THEN
NORMAL PATTERNS FRIDAY NIGHT.  BY SATURDAY AFTERNOON...MODELS HAVE A
FRONT AND UPSLOPE INTO THE PLAINS AND FOOTHILLS.  FOR MOISTURE...
THERE IS SOME FOR THE MOUNTAINS MOST OF THE FOUR PERIODS. THERE
IS LIMITED MOISTURE OVER THE PLAINS FRIDAY THROUGH SATURDAY...
MAINLY IN THE MID AND UPPER LEVELS. THERE IS A HINT AT LOWER LEVEL
MOISTURE OVER THE PLAINS SATURDAY NIGHT...BUT NOTHING SUBSTANTIAL.
THE QPF FIELDS SHOW MINOR AMOUNTS OF SNOWFALL OVER THE MOUNTAINS
ALL FOUR PERIODS. THERE IS A TINY BIT OVER THE PLAINS SATURDAY
NIGHT AS WELL. FOR POPS WILL GO WITH "CHANCE"S TO "LIKELY"S IN THE
MOUNTAINS ALL FOUR PERIODS...BUT NO SIGNIFICANT ACCUMULATIONS. NO
POPS FOR THE PLAINS THROUGH SATURDAY AFTERNOON...THEN "SLIGHT
CHANCE"S SATURDAY NIGHT. CONCERNING HIGH WINDS...THE MOUNTAIN WAVE
SET-UP IS STILL GOING ON SOMEWHAT FRIDAY MORNING...SO SHORT TERM
FORECASTER'S HIGHLIGHTS ARE OKAY. CONCERNING TEMPERATURES...
FRIDAY'S HIGHS ARE 3 TO 7 C WARMER THAN TODAY'S. SATURDAY'S HIGHS
NOW LOOK A BIT WARMER THAN CURRENT GFE GRIDS ARE SHOWING AS THE
COLD AIR AND UPSLOPE COME IN A BIT LATER IN THE AFTERNOON THAN
PREVIOUSLY ADVERTISED. WILL UP CURRENT GRIDS READINGS A BIT. FOR
THE LATER DAYS...SUNDAY THROUGH WEDNESDAY...MODELS HAVE WEAKER
ZONAL FLOW ALOFT FOR MOST OF THE PERIOD...WITH A COUPLE SMALL
EMBEDDED TROUGHS AND LIMITED MOISTURE. THE SMALL FEATURES ARE
DIFFICULT TO PIN-POINT IN TIME AND FROM MODEL TO MODEL.

&&

.AVIATION...A LITTLE BAND OF LIGHT SNOW WAS MOVING ACROSS DIA AS I
TYPE THIS BUT SHOULD BE GONE BY 11Z. CEILINGS WERE AROUND 5000 FT
HOWEVER THEY SHOULD RISE TO 10000 FT OR SO IN THE NEXT FEW HOURS.
OTHERWISE ANY CEILINGS THE REST OF THE DAY SHOULD BE AOA 10000 FT.
WINDS WERE NORTH BUT SHOULD BECOME MORE NWLY BY 12Z. SPEEDS WILL
INCREASE BY LATE MORNING AND CONTINUE THRU THE AFTN. SUSTAINED
WINDS WILL BE IN THE 25-30 MPH RANGE WITH GUSTS TO 40-45 MPH.
WINDS SHOULD DECREASE BY 01Z HOWEVER AFTER 06Z AS STRONGER WINDS
DEVELOP IN AND NR THE FOOTHILLS COULD SEE WNW WINDS INCREASE AGAIN
WITH SPEEDS IN THE 20- 30 MPH RANGE THRU 12Z FRI.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
COZ038-039.

HIGH WIND WARNING FROM 6 PM THIS EVENING TO 9 AM MST FRIDAY FOR
COZ033>036.

&&

SHORT TERM...RPK
LONG TERM....RJK
AVIATION...RPK
Hazardous weather outlook, Feb 20, 3:59 AM MST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
359 AM MST THU FEB 20 2014

COZ030>051-211100-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
359 AM MST THU FEB 20 2014

...HIGH WIND WARNING FOR TONIGHT INTO FRIDAY MORNING FOR THE
NORTHERN MOUNTAINS AND FOOTHILLS...
...HIGH WIND WATCH FOR ADJACENT AREAS NEAR THE FOOTHILLS TONIGHT
INTO FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG WEST WINDS WILL DEVELOP IN THE NORTHERN MOUNTAINS AND
FOOTHILLS THIS EVENING AND MAY LINGER THROUGH FRIDAY MORNING. WIND
GUSTS TO 80 MPH WILL OCCUR AT TIMES. ADJACENT TO THE FOOTHILLS
STRONG WINDS MAY DEVELOP AS WELL TONIGHT INTO FRIDAY MORNING WITH
GUSTS UP TO 70 MPH AT TIMES FROM WEST OF FORT COLLINS TO BOULDER
AND GOLDEN. OVER NORTHEAST COLORADO NORTHWEST WINDS OF 20 TO 35
WITH GUSTS TO 50 MPH WILL OCCUR LATER THIS MORNING THROUGH THE
AFTERNOON HOURS.

SOME LIGHT SNOW WILL OCCUR IN THE MOUNTAINS TODAY AND TONIGHT WITH
AREAS OF BLOWING SNOW ABOVE 10000 FEET. ACCUMULATIONS WILL BE IN
THE 1 TO 3 INCH RANGE THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT SNOW IS LIKELY IN THE HIGH MOUNTAINS FRIDAY INTO SUNDAY
MORNING. THERE WILL BE A CHANCE OF SNOW IN THE MOUNTAINS MONDAY
NIGHT INTO TUESDAY AND AGAIN ON WEDNESDAY. THE PLAINS LOOK DRY
FRIDAY AND SATURDAY...WITH A SLIGHT CHANCE OF SNOW SATURDAY NIGHT
AND AGAIN MONDAY AFTERNOON. STRONG GUSTY WEST WINDS ARE EXPECTED
ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT HOWEVER
REPORTS OF HIGH WINDS WILL BE APPRECIATED.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 6:23 AM MSTHigh Wind WarningBOUBoulder, Broomfield, Clear Creek, Douglas, Gilpin, Grand and 6 more23 hr

Nearby

High Wind Watches in Colorado, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.